It's been one month since my eye surgery. My eye aches and leaks, my vision is blurry, I can't wear mascara, I'm always hungry and I've gained five pounds. All that would make me grumpy enough, without the additional help of the mental side effects of the prednisone I'm popping.
Quoting from the FDA here: "Psychic derangements may appear when corticosteroids are used, ranging from euphoria, insomnia, mood swings, personality changes, and severe depression, to frank psychotic manifestations. Also, existing emotional instability or psychotic tendencies may be aggravated by corticosteroids." The euphoria is long gone -- we're well into emotional instability and maybe even dipping our toe into the sea of psychosis. Best to stay out of my way. As my son and co-workers can attest.
My dog is on prednisone as well, for a degenerative disk in his neck. (We don't share prescriptions, as his tastes like liver.) Together we walk around the house, searching for stray food someone might have dropped. We have to pee a lot too, but maybe that's TMI. Flash's psychotic tendencies date well back before his medication, though -- those of you with border collies know of which I speak.